OUCH(UK) Organisation for the Understanding of Cluster Headache

Donate

Advice Line

0800 6696 824

overseas +44 1646 651 979

Seasonal Change

9 posts / 0 new
Last post
#1 Wed, 30/12/2020 - 01:24
Andy Howland
Andy Howland's picture
Offline
Last seen: 2 months 1 week ago
Joined: 28/06/2016 - 12:35

Seasonal Change

My cycle has just started 6 months early!!  
 

It's not the first time I've had a seasonal change, the last one was about 15 years ago when I switched from Autumn to mid summer. I went from that September all the way round to September and through til the following May without anything and the boom, 20 months later, they started again! 
When they didn't come for 20 months I thought I was free.

Similar pattern this time except no break, just really small and mild cycles for the last 2 years until 2 days ago when they came back with a vengeance!!!

Anyone else had this happen???

 

Sat, 02/01/2021 - 17:22
DavidH 7
Offline
Last seen: 3 days 13 hours ago
Joined: 26/02/2014 - 15:13

I experience clusters on an every two year-ish basis.  The last two episodes (in 2019 and 2017) started on the 1st and 3rd of January but I've definitely had them at other times - certainly as early as September. 

Sat, 02/01/2021 - 20:10 (Reply to #2)
Andy Howland
Andy Howland's picture
Offline
Last seen: 2 months 1 week ago
Joined: 28/06/2016 - 12:35

Mine, for the last 10 years, have started around May 20th every year and ended around the back of July.

This cycle is particularly vicious and I suffered my worst night ever last. Between 12am and 9 am I had 6 strong attacks, since then I've had 3 mild ones.
 

Not really looking forward to tonight!!

anyway, thanks for the reply.

Andy

 

Sat, 09/01/2021 - 09:59
Jock
Offline
Last seen: 3 months 4 weeks ago
Joined: 09/01/2021 - 07:55

Hi - my cluster headaches have started later this year (the start of Dec instead of Oct) and are still going, seeming to get worse and worse ie more per day and more severe. Luckily i have injections but i'm probably using too many each day now to control the pain (and i think my GP is starting to worry about the cost!). How do others manage pain for more than 2 headaches in a day? thanks

Sat, 09/01/2021 - 17:38 (Reply to #4)
DavidH 7
Offline
Last seen: 3 days 13 hours ago
Joined: 26/02/2014 - 15:13

Hello.  That sounds grim. 

Have you been prescribed Oxygen? 

I sometimes find heat (hot water bottle, heated wheat cushion) comforting, when I can't take medication.

I don't think a GP could justify stopping Sumatriptan injections based on the cost (it's a recommended treatment) but they could if they believed you were overdosing, which I guess you are doing if using more than two per day.  I've previously been prescribed Sumatriptan tablets (and at the time they seemed like a life saver) and you could have four of those a day, if not using injections (I think - check with a GP) but they seem slow once you've used the injections. 

Worth being aware of this, from the NHS website:  "An overdose can cause fainting, slowed heart rate, vomiting, loss of bladder and bowel control, and sleepiness. It can narrow your blood vessels leading to heart problems such as chest pains, abnormal heart rhythm or a heart attack."

[Also, this very much comes with a disclaimer of "Not a Doctor".]

I hope the attacks subside. 

 

 

Sat, 16/01/2021 - 18:18
David53
Offline
Last seen: 8 hours 52 min ago
Joined: 24/12/2020 - 20:13

Deleted

Tue, 12/01/2021 - 09:55
DavidH 7
Offline
Last seen: 3 days 13 hours ago
Joined: 26/02/2014 - 15:13

Just to be really clear, I was listing the effects of overdose.  Everyone has to balance the benefits and side effects of any medication and I find Sumatriptan really effective.

Mon, 18/01/2021 - 18:34 (Reply to #7)
Andy Howland
Andy Howland's picture
Offline
Last seen: 2 months 1 week ago
Joined: 28/06/2016 - 12:35

Hi mate,

have you tried splitting the injections???

Tue, 19/01/2021 - 11:46
Val
Offline
Last seen: 21 hours 47 min ago
Joined: 21/03/2012 - 15:16

Andy, OUCH [UK] does not advocate or promote splitting injections.  As we are not health professionals, if we suggested that someone do this, and they suffered an adverse event, the charity could be held responsible.  Further, the injections are prepared in a sterile environment and there may be a contamination risk from tampering with them. 

 

Val. 

Login to add comments

Share This

© OUCH(uk) 2021 | email: info@ouchuk.org
Registered Charity No. 1091919 | Registered in England Company No. 04339368